MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM FLAT LEFORT PLATE; PLATE, BONE

BIOMET MICROFIXATION 1.5MM FLAT LEFORT PLATE; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).D10: medical product - zimmer biomet 1.5mm flat lefort plate catalog #: 01-6480 lot #: unknown; zimmer biomet 1.5mm flat lefort plate catalog #: 01-6480 lot #: 335910.G2: foreign - japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2024-00039 and 0001032347-2024-00040.
 
Event or Problem Description
It was reported that the patient underwent surgery on an unknown date during which an osteotomy was performed.The osteotomy healed and during the planned removal of the implants, it was discovered that the plate fractured.There were no consequences or impact to the patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned plates.Both plates show signs of use including marking and scratching on the plate surface.The inspection also showed that both plates have fractured.The plates underwent fracture analysis.The plates were evaluated using optical microscopy and scanning electron microscopy.Both plates fracture surfaces show fatigue striations.The plate material was determined to be consistent with titanium.Medical records were not provided.Review of the device history records for lot# 335910 identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
1.5MM FLAT LEFORT PLATE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18627388
Report Number0001032347-2024-00040
Device Sequence Number7981915
Product Code JEY
UDI-Device Identifier00841036011673
UDI-Public(01)00841036011673(10)335910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-6480
Device Lot Number335910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexUnknown